Acute Generalized Exanthematous Pustulosis Due to Oral Use of Blue Dyes

Division of Allergy, Department of Internal Medicine, Gülhane Military Medical Academy and Medical School, Ankara, Turkey.
The Korean Journal of Internal Medicine (Impact Factor: 1.43). 09/2011; 26(3):360-3. DOI: 10.3904/kjim.2011.26.3.360
Source: PubMed


Acute generalized exanthematous pustulosis is a rare severe pustular cutaneous adverse reaction characterized by a rapid clinical course with typical histological findings. It is accompanied by fever and acute eruption of non-follicular pustules overlying erythrodermic skin. The causative agents are most frequently antibacterial drugs. We present a patient with acute generalized exanthematous pustulosis caused by methylene blue and indigotin dyes.

Download full-text


Available from: Osman Sener,
17 Reads
  • [Show abstract] [Hide abstract]
    ABSTRACT: This article updates current knowledge on hypersensitivity reactions to diagnostic contrast media and dyes. After application of a single iodinated radiocontrast medium (RCM), gadolinium-based contrast medium, fluorescein, or a blue dye, a hypersensitivity reaction is not a common finding; however, because of the high and still increasing frequency of those procedures, patients who have experienced severe reactions are nevertheless frequently encountered in allergy departments. Evidence on allergologic testing and management is best for iodinated RCM, limited for blue dyes, and insufficient for fluorescein. Skin tests can be helpful in the diagnosis of patients with hypersensitivity reactions to these compounds.
    Immunology and Allergy Clinics of North America 08/2014; 34(3):547–564. DOI:10.1016/j.iac.2014.04.002 · 1.82 Impact Factor